Home » Frequently asked Questions on Health » Why am I not getting my periods after taking Depoprovera injections?

Why am I not getting my periods after taking Depoprovera injections?

Q: It has been over two and a half months since I had my monthly period. It did not take place after taking Deporovera injection. I am having intercourse continuously but the pregnancy test came out negative. Is there a chance of being pregnant? The injection was taken two days before intercourse and an abortion was also done in the same month.

A:Depo-provera is notorious for causing irregular bleeding and periods. It takes up to 6 months to get rid of the intermittent bleeding. In some patients this injection also causes cessation of menses. One is protected against pregnancy the day the injection is given. If you do not want to have a child make sure that you get your injection every 12 weeks. When you do decide to get pregnant, it may take from 6 months to 1 year to regulate your menses and get pregnancy. All of this said, I have seen a rare patient get pregnant while receiving the scheduled depoprovera injections. There is no harm in doing another pregnancy test.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------